Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Persisting cough, throat irritation, due to post nasal drip, no relief with antihistamine and cough syrup. Solution?

Hi, I have been coughing on and off for a few mths. Few weeks ago I had sinus infection and my cough worsened. Now I don t have a running nose or phlegm but I can feel post nasal drip . It is causing irritation to my throat, causing me to cough more. I am taking anti- histamine like zyrtec and xyzal and also cough mixture like beactafed but my cough still persists. Really appreciate your help.
Asked On : Sun, 6 May 2012
Answers:  1 Views:  389
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
The information provided is not enough to say whether your earlier cough is also due to sinus infection or some other reason like allergy or acid reflux (acid coming up the food pipe).
Your cough is persisting and there is throat irritation also due to post nasal drip means your sinus infection is persisting.
It is already a few weeks means your body immunity is not able to overcome the infection. So you will need a course of antibiotic along with nasal decongestants.
However it is important to rule out the presence of chronic infection in sinus by examining you. If it is chronic, then the course of treatment may differ.
So please consult an ENT specialist.
Till then:
Avoid coughing too much to give rest to the parts.
Take plenty of warm water.
Steam inhalation if it gives comfort to you.
Wish you good health.
Answered: Sun, 6 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor